anyone on Tysabri?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 6/15/2008 3:16 PM (GMT -6)   
I have been dx'ed with MS for 7 yrs and on Copaxone for the last 3 and half yrs.  For the last few months I have started to develop horrible site reactions which swell up like golf balls.  Finally, my PCP was able to see some of these and called my neurologist this past week who requested me to come into his office this thursday.  He also told me to stop the Copaxone and we would discuss a different med at that time.
 
I have already been on Avonex and will not restart another interferon.  Is anyone on Tysabri and if so are you noticing any kind of effects?  Good or bad....Any input is appreciated, I am pretty nervous about medication changes.
 
Thank you!

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3518
   Posted 6/15/2008 4:01 PM (GMT -6)   

Hey Elisha,

I am sorry about the copaxone reactions.  We do have a couple of people here that are on tysabri.  I am sure they will be along shortly to give you their input.  We had one member that had a bad allergic reaction to it and had to stop treatment.  We have a couple of others that are just on it and they seem to be doing fine.  Hang in there, they will be along soon.


Gretchen       co-moderator MS board       diagnosed with MS July 2006


photogirl1358
Regular Member


Date Joined Apr 2006
Total Posts : 299
   Posted 6/16/2008 9:15 PM (GMT -6)   

Hi Elisha, nice to see you again!

I have had 5 infusions of Tysabri, and it's going well.  For me, it feels soooooo much better than Betaseron!!  I won't go back to an interferon either.  Tysabri has helped me think more clearly, feel stronger, and have more energy.  I look forward to my infusion every month!

On the downside, for me, which doesnt seem to be very common for most, is infections.  I've had quite a few that have interrupted my schedule.  However I had the same thing with Betaseron, so it could just be that I'm more susceptible.

I have very sensitive skin, so the monthly infusion has been so great in that regard too!  No more red itchy mountains or bruises.

If I can help with anything else, feel free to ask, or you can email me too.  I know its a big decision.

Shar

 


Diagnosed with MS April 2006
 
Started Tysabri Nov. 2007


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 6/17/2008 4:06 PM (GMT -6)   
Hi there Elisha,
 
I am on Tysabri also. I am due to go this Friday for my 4th infusion. Everything is going well for me thank god. The only side effect for me is a mild headache. Other than that, its going great. I cant say that i feel any major difference, however just being off the interferon, i feel better. I didn't realize how bad it was making me feel. I just thought it was the ms making me feel so bad. Come to find out it was the Rebif. My whole body ached me for 14 months that i was on it. I kept flairing and that is why i switched. I chose Tysabri because i was scared that i might be going into a more progressive ms. I was only diagnosed in dec 06, however the more educated i get on this disease, the more convinced i am i have it for 20 + years, and so does my neurologist. Soooo, i decided to go for Tysabri. It was a huge decision for me, but i weighed my options and decided that it was worth the risk.
If there is anything you would like to ask, please feel free to post or email me also. I am by no means an expert, but anything i can do to help you i would be more than happy.
Good Luck in your decision
Lynn
Dx MS December, 2006
Started Tysabri March, 2008
Baclofen/Zanaflex Combo,
Cymbalta and Provigil


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 6/20/2008 5:59 AM (GMT -6)   

Thank you everyone for your posts :-)  

I saw my neurologist yesterday and I am glad I did as he was able to see that I am in an active flare.  However, my treatment options are not good.  My last MRI was done in Aug 05 right before I got my pacemaker as I also have an autonomic disorder (much like parkinsons) which lowers my blood pressure and heart rate. 

My neuro is very good and I like him greatly but since my dx of the autonomic disorder he has been leary to do too much with the MS.  He said that they would need to have a base line MRI inorder to start Tysabri due to the 1% chance of severe infection.  I guess my older MRI's are not going to work.  He wants to sent me to the MS clinic in St. Louis for a second opinion on this.  Which I am fine with.  I am just worried I may of exhaused all my treatment choices out there and now due to my pacemaker I will be prohibited from newer options.

It has been scary not knowing if my MS is spreading or not.  Apparently the Copaxone wasnt working as it should if I was having flares while on it then having an allergic reaction too it.  I dont know what to do and just feel lost here I guess.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3518
   Posted 6/20/2008 8:07 AM (GMT -6)   

Hey Elisha,

I am sorry you are flaring!  That sucks.  But do remember, the copaxone just slows things down.  Unfortunately there are NO meds out there that stops MS.  At best, the meds can reduce the progressiong 20 - 40 percent.  Many people opt not to take anything because all the meds have significant side effects and this disease marches on despite the meds.  I hope the MS clinic has some positive strategies for you.  I hope you are feeling better real soon. 

I had a huge flare 7 months after starting copaxone.  I was convinced the meds were not working and was all set for a med change.  My MS specialist from UCLA said that it was working just fine.  We have to hope and pray for something new to come along that resembles a real treatment.


Gretchen       co-moderator MS board       diagnosed with MS July 2006


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 6/20/2008 11:24 AM (GMT -6)   
Elisha,
 
I am sorry you are having a rought time of it.  I just wanted to mention that I went to a MS clinic at Barnes Hospital in St. Louis and had a positive experience.  In fact, I am considering going there all of the time even though it is a 150 mile drive each way.  Hopefully, they can figure out whether or not tysabri is a good option for you.
Barb/mystery reader
Diagnosed April 2007
Started betaseron --  May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced  severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 6/20/2008 12:55 PM (GMT -6)   

I always thought that the injections that were out for MS where to slow progression and not to help with daily symptoms.  But my neurologist said yesterday that with being on the Copaxone for 3 years it should of helped to slow down the number of flares I have been having.  This is my second one this year.   My PCP will not let me do steroid treatments (sol-medrol) since I get hives and some terrible side effects while doing it.  My last flare lasted 2 and half months.

I shouldnt complain there are many who are much worse off then I. 

I have seen an MS specialist who is at St. John's Hospital in St. Louis Dr. Green, I like her very well.  It is also a 150 mile drive for me.  I did spend some time in Barnes Hosp. after my pacer implant.  I needed to have a lead revision done and I was sent by ambulance to St. Louis for it.  I ended up there for 5 days and did see a MS specialist also...I think her name was Dr. Becky Parks? 

Thank you for all your information and support!

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3518
   Posted 6/20/2008 7:10 PM (GMT -6)   

Hey Elisha,

You are right, the meds are for progression.  I am not a big fan of the solumedrol either.  I hated the side effects.  That is a long time for a flare to last!!!  Man that must have been miserable.  I hope you feel better soon.  You  have a lot going on with the hear condition as well.  Keep us posted as to what you decide and let us know how you are feeling. 


Gretchen       co-moderator MS board       diagnosed with MS July 2006

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 16, 2017 11:48 AM (GMT -6)
There are a total of 2,856,089 posts in 313,363 threads.
View Active Threads


Who's Online
This forum has 155022 registered members. Please welcome our newest member, dfghkop82.
477 Guest(s), 7 Registered Member(s) are currently online.  Details
alephnull, countingstarsx, mattamx, JNF, Mack54, ArtAngel, InTheShop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer